# SDR CAL950083

- Difficulty date: January 31, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N29981
- Make and model: Airbus A300 B4-103
- Aircraft serial: 87
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Condition: Damaged
- Location: Lt Mlg
- Part time: 11,565 hours
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

FLT NR 0117 - EWR - THE AIRCRAFT WAS RETURNED TO THE GATE AFTER THE NR 1 MLG BRAKE LOCKED UP.  THE AIRCRAFT WAS TAKEN OUT OF SERVICE.  INITIAL INSPECTION FOUND THE LEFT MLG FORWARD AXLE DAMAGED.  S/D - INVESTIGATION REVEALED THAT DAMAGE TO THE BRAKE WAS A SECONDARY FAILURE DUE TO EXCESSIVE HEAT.  PROBABLE CAUSE OF THE EXCESSIVE HEAT WAS ATTRIBUTED TO THE WHEEL BEARING RETAINING RING BECOMING ENTANGLED IN THE BRAKE FAN, WHICH KEPT THE FAN FROM ROTATING TO COOL THE BRAKE.  THE ALLIED SIGNAL BRAKE ASSEMBLY AFFECTED WAS P/N 2606802-5, S/N B0968.  (W)
